MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 96.7cm from the hub and appears to have been kinked prior to separation.The inflation lumen and core with is kinked at the exit notch.Microscopic examination revealed no additional damages.There is blood present on the balloon folds.The balloon is still tightly folded.Although it was reported that the device was not used, the presence of blood on the balloon folds is indicative of handling beyond simply unpackaging the device, as was reported.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 25-jul-2019.It was reported that shaft kink occurred.During preparation of a 3.50mm x 20mm nc emerge balloon catheter, it was noted that the device was kinked in the package.No patient complications were reported.However, returned device analysis revealed shaft detached/ separated.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8894197
Report Number2134265-2019-09258
Device Sequence Number11164435
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0023209865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1